MAUDE Adverse Event Report: COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

COVIDIEN AG JUAREZ (MMJ) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 6CFN
Medical Device Problem Codes Disconnection (1171); Use of Device Problem (1670)
Health Effect - Clinical Code Unintended Extubation (4564)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during use, the tracheostomy tube broke into two separate pieces.Flange separated from outer part of trach tube.New tube re-cannulated, secured with both velcro ties and twill ties, and then appropriately restrained.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 correction: b3, g2 h3 summary evaluation: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the flange was separated from the tube and both holes of the tube presented damage.A dimensional test was performed.The diameters and depths of the left and right holes, as well as the flange's left and right pins, were all measured, and all readings were within specifications.It was reported that during use, the tracheostomy tube broke into two separate pieces.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: the manufacturer recommends that the tracheostomy tube usage not exceed twenty-nine (29) days.Frequent and routine changes of the tracheostomy tube and accessories are recommended and should be evaluated by the attending physician.If you feel resistance when inserting the disposable inner cannula (dic) past the fenestration, do not force the inner cannula through the cannula.Notify your health care provider immediately.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX  32575
Manufacturer (Section G)
COVIDIEN AG JUAREZ (MMJ)
1181 hennequen ave.
juarez,chi 32575
MX   32575
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20834156
Report Number9681384-2024-00197
Device Sequence Number21017364
Product Code JOH
UDI-Device Identifier40884522006928
UDI-Public40884522006928
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K962173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6CFN
Device Catalogue Number6CFN
Device Lot Number24G0963JZX
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2024
Supplement Date Received by Manufacturer03/18/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown